Alert archive / Colorado / High Wind Warnings in 2022

High Wind Warning 1, NWS Denver/Boulder, CO

January 3, 202215 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Jan 3, 2022, 2:37 PM MST for 15 counties in Colorado. It took effect at Jan 4, 2022, 12:00 AM MST. It was in force for 17 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 3, 2022, 2:37 PM MST (21:37 UTC)
In effect from
Jan 4, 2022, 12:00 AM MST
Expired
Jan 4, 2022, 5:00 PM MST
In force
17 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Summit County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 40 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 4, 5:20 AM MSTNON-TSTM WND GST 778 Sw Tabernash, COMESONET STATION CABPK BOTTLE PEAK (CAIC).
Jan 4, 8:15 AM MSTNON-TSTM WND GST 911 Ene Berthoud Pass, COAWOS STATION K0CO BERTHOUD PASS.
Jan 4, 9:37 AM MSTNON-TSTM WND GST 813 Ssw Rocky Flats, COMESONET STATION FW2847 ARVADA.
Jan 4, 9:41 AM MSTNON-TSTM WND GST 763 Sw Rocky Flats, COMESONET STATION CO109 ROCKY FLATS HWY 93 AND 72.
Jan 4, 10:35 AM MSTNON-TSTM WND GST 582 Se Holyoke, COAWOS STATION KHEQ HOLYOKE AIRPORT.
Jan 4, 11:14 AM MSTNON-TSTM WND GST 6111 Wnw Westplains, COAWOS STATION K1LW STONEHAM 22 N.
Jan 4, 11:16 AM MSTNON-TSTM WND GST 604 Se Pinecliffe, COMESONET STATION EW8336 COAL CREEK CANYON.
Jan 4, 11:20 AM MSTNON-TSTM WND GST 663 S Boulder, CO
Jan 4, 11:22 AM MSTNON-TSTM WND GST 634 W Peetz, COAWOS STATION K1JW PEETZ.
Jan 4, 11:22 AM MSTNON-TSTM WND GST 642 Nnw Genesee, COMESONET STATION CO065 GENESEE.
Jan 4, 11:23 AM MSTNON-TSTM WND GST 582 S Cheesman Reservoir, COMESONET STATION CHRC2 CHEESMAN.
Jan 4, 11:35 AM MSTNON-TSTM WND GST 553 Ese Buckeye, COMESONET STATION BEYC2 BUCKEYE.
Jan 4, 11:46 AM MSTNON-TSTM WND GST 612 Nne Ovid, COMESONET STATION UP469 2.3 NE OVID (UPR).
Jan 4, 11:54 AM MSTNON-TSTM WND GST 581 Wsw Pleasant View, COMESONET STATION CO008 I-70 AT C470.
Jan 4, 11:55 AM MSTNON-TSTM WND GST 592 Se Holyoke, COAWOS STATION KHEQ HOLYOKE AIRPORT.
Jan 4, 12:02 PM MSTNON-TSTM WND GST 572 Ese Sterling, COMESONET STATION CO035 I-76 STERLING.
Jan 4, 12:19 PM MSTNON-TSTM WND GST 763 Nne White Ranch Open, COMESONET STATION UP709 2.8 NE WHITE RANCH OPEN SPACE (UPR).
Jan 4, 12:25 PM MSTNON-TSTM WND GST 572 Se Julesburg, COMESONET STATION CO034 076W180 JULESBURG.
Jan 4, 12:36 PM MSTNON-TSTM WND GST 708 S Holyoke, COMESONET STATION CO048 US 385 HOLYOKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3040 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

787 
WWUS75 KBOU 032137
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
237 PM MST Mon Jan 3 2022

COZ033>036-041215-
/O.NEW.KBOU.HW.W.0001.220104T0700Z-220105T0000Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-Jefferson and
West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including the cities of Winter Park, Westcreek, Rocky Mountain
National Park, Central City, Red Feather Lakes, Breckenridge,
Bailey, Williams Fork Mountains, Evergreen, Georgetown,
Glendevey, Indian Peaks, Nederland, Eisenhower Tunnel, East
Slopes Southern Gore Range, Mount Evans, Cameron Pass, East
Slopes Mosquito Range, Berthoud Pass, Kenosha Mountains, Estes
Park, Willow Creek Pass, Laramie and Medicine Bow Mountains,
Idaho Springs, and Rabbit Ears Range
237 PM MST Mon Jan 3 2022

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST 
TUESDAY...

* WHAT...West winds 35 to 50 mph with gusts up to 80 mph expected.

* WHERE...Jefferson and West Douglas Counties Above 6000 
  Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet, 
  South and Southeast Grand/West Central and Southwest 
  Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties 
  Above 9000 Feet, Larimer and Boulder Counties Between 6000 and 
  9000 Feet and South and East Jackson/Larimer/North and Northeast 
  Grand/Northwest Boulder Counties Above 9000 Feet Counties.

* WHEN...From Midnight tonight to 5 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Blowing snow may also reduce 
visibility, especially across mountain passes.

&&

$$

COZ038-042-048>051-041215-
/O.NEW.KBOU.HW.W.0001.220104T1700Z-220105T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-Logan County-Washington County-Sedgwick County-
Phillips County-
Including the cities of Pawnee Buttes, Otis, Julesburg,
Briggsdale, Sterling, Cope, Akron, Raymer, Ovid, Loveland, Peetz,
Grover, Sedgwick, Haxtun, Last Chance, Stoneham, Fort Collins,
Crook, Holyoke, Nunn, Amherst, Hereford, and Merino
237 PM MST Mon Jan 3 2022

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 5 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Larimer County Below 6000 Feet/Northwest Weld County, 
  Logan County, Northeast Weld County, Phillips County, Sedgwick 
  County and Washington County Counties.

* WHEN...From 10 AM to 5 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Hiris
3 follow-up statements
199 
WWUS75 KBOU 041203
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
503 AM MST Tue Jan 4 2022

COZ033>036-042200-
/O.CON.KBOU.HW.W.0001.000000T0000Z-220105T0000Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-Jefferson and
West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including the cities of Winter Park, Westcreek, Rocky Mountain
National Park, Central City, Red Feather Lakes, Breckenridge,
Bailey, Williams Fork Mountains, Evergreen, Georgetown,
Glendevey, Indian Peaks, Nederland, Eisenhower Tunnel, East
Slopes Southern Gore Range, Mount Evans, Cameron Pass, East
Slopes Mosquito Range, Berthoud Pass, Kenosha Mountains, Estes
Park, Willow Creek Pass, Laramie and Medicine Bow Mountains,
Idaho Springs, and Rabbit Ears Range
503 AM MST Tue Jan 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 35 to 50 mph with gusts up to 80 mph expected.

* WHERE...Rocky Mountain National Park, the Indian Peaks, the 
  mountains of Summit County, and the Mosquito Range, and the Front 
  Range foothills.

* WHEN...Winds will increase sharply early this morning, then 
  gradually decrease this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing and drifting snow can be 
  expected in exposed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Consider avoiding travel on 
exposed north-south highways until later today.

&&

$$

COZ038-042-048>051-042200-
/O.CON.KBOU.HW.W.0001.220104T1700Z-220105T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-Logan County-Washington County-Sedgwick County-
Phillips County-
Including the cities of Pawnee Buttes, Otis, Julesburg,
Briggsdale, Sterling, Cope, Akron, Raymer, Ovid, Loveland, Peetz,
Grover, Sedgwick, Haxtun, Last Chance, Stoneham, Fort Collins,
Crook, Holyoke, Nunn, Amherst, Hereford, and Merino
503 AM MST Tue Jan 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 
PM MST THIS AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Fort Collins, Logan County, Northern Weld County, Phillips 
  County, Sedgwick County and Washington County.

* WHEN...Winds will increase this morning and peak early this 
  afternoon, then diminish by early evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Drifting snow can be expected in areas 
  with deeper snow cover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Consider avoiding travel in 
high profile vehicles this afternoon.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Gimmestad
820 
WWUS75 KBOU 042140
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
240 PM MST Tue Jan 4 2022

COZ033>036-050000-
/O.CON.KBOU.HW.W.0001.000000T0000Z-220105T0000Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-Jefferson and
West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including the cities of Winter Park, Westcreek, Rocky Mountain
National Park, Central City, Red Feather Lakes, Breckenridge,
Bailey, Williams Fork Mountains, Evergreen, Georgetown,
Glendevey, Indian Peaks, Nederland, Eisenhower Tunnel, East
Slopes Southern Gore Range, Mount Evans, Cameron Pass, East
Slopes Mosquito Range, Berthoud Pass, Kenosha Mountains, Estes
Park, Willow Creek Pass, Laramie and Medicine Bow Mountains,
Idaho Springs, and Rabbit Ears Range
240 PM MST Tue Jan 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 45 mph with gusts up to 75 mph expected.

* WHERE...Jefferson and West Douglas Counties Above 6000 
  Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet, 
  South and Southeast Grand/West Central and Southwest 
  Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties 
  Above 9000 Feet, Larimer and Boulder Counties Between 6000 and 
  9000 Feet and South and East Jackson/Larimer/North and Northeast 
  Grand/Northwest Boulder Counties Above 9000 Feet Counties.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing and drifting snow can be 
  expected in exposed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

COZ038-042-048>051-050000-
/O.CON.KBOU.HW.W.0001.000000T0000Z-220105T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-Logan County-Washington County-Sedgwick County-
Phillips County-
Including the cities of Pawnee Buttes, Otis, Julesburg,
Briggsdale, Sterling, Cope, Akron, Raymer, Ovid, Loveland, Peetz,
Grover, Sedgwick, Haxtun, Last Chance, Stoneham, Fort Collins,
Crook, Holyoke, Nunn, Amherst, Hereford, and Merino
240 PM MST Tue Jan 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Larimer County Below 6000 Feet/Northwest Weld County, 
  Logan County, Northeast Weld County, Phillips County, Sedgwick 
  County and Washington County Counties.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Consider avoiding travel in 
high profile vehicles this afternoon.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Hiris
825 
WWUS75 KBOU 050019
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
519 PM MST Tue Jan 4 2022

COZ033>036-038-042-048>051-050130-
/O.EXP.KBOU.HW.W.0001.000000T0000Z-220105T0000Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-Jefferson and
West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-Larimer County
Below 6000 Feet/Northwest Weld County-Northeast Weld County-Logan
County-Washington County-Sedgwick County-Phillips County-
Including the cities of Winter Park, Pawnee Buttes, Westcreek,
Rocky Mountain National Park, Central City, Red Feather Lakes,
Julesburg, Breckenridge, Bailey, Williams Fork Mountains,
Evergreen, Georgetown, Glendevey, Indian Peaks, Nederland, Cope,
Eisenhower Tunnel, East Slopes Southern Gore Range, Mount Evans,
Cameron Pass, East Slopes Mosquito Range, Akron, Berthoud Pass,
Raymer, Sterling, Ovid, Loveland, Peetz, Grover, Kenosha
Mountains, Estes Park, Hereford, Willow Creek Pass, Sedgwick,
Haxtun, Last Chance, Laramie and Medicine Bow Mountains,
Briggsdale, Stoneham, Fort Collins, Otis, Crook, Holyoke, Nunn,
Idaho Springs, Amherst, Rabbit Ears Range, and Merino
519 PM MST Tue Jan 4 2022

...HIGH WIND WARNING HAS EXPIRED...

The threat has ended.

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Direnzo

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 3, 10:45 AM MST, 3 hours 52 minutes earlier.

Area forecast discussion, Jan 3, 10:45 AM MST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1045 AM MST Mon Jan 3 2022

.UPDATE...
Issued at 1015 AM MST Mon Jan 3 2022

Visible satellite this morning shows a mountain wave cloud
covering most of the urban corridor and eastern plains. This cloud
is diminishing somewhat and most of the Denver metro should see
temps warm into the upper 40s to perhaps the low 50s. The main
challenge today will be the battle between localized cold pools
versus a warming low/mid-level airmass. The lower spots of Weld
county and along the South Platte River are still stuck in the
single digits to teens and will struggle to warm considerably. We
adjusted temperatures down again but there will certainly be some
impressive local temperature gradients this afternoon.

Outside of the temperature adjustments, we've made some minor
edits to the sky and wind grids... but otherwise the forecast is
on track for the rest of the afternoon.

&&

.SHORT TERM...(Today and tonight)
Issued at 434 AM MST Mon Jan 3 2022

Colorado will be under a slight ridge and associated subsident
flow today. There will be westerly flow throughout the majority of
the troposphere with slight warm air advection in the low to mid
levels. A mountain wave cloud has developed over the foothills and
adjacent plains to the north of I-70 this morning. Model cross
sections show a mountain wave continuing through much of the day
since there is enough moisture above the wave breaking area to
keep it going. This mountain wave cloud will limit high
temperatures north of the Denver metro especially in the Fort
Collins to Greeley to Fort Morgan area where the strong inversion
was already expected to keep temperatures lower than surrounding
areas. Highs were lowered around 5 degrees from the previous
forecast with upper 30s now expected for that area. Elsewhere,
there will be more sunshine and better mixing resulting in high
temperatures in the upper 40s to low 50s across the plains. The
high country will also see a significant moderation in
temperatures. Otherwise, the flow in the mid to upper levels will
not be particularly strong today so surface winds in the foothills
will not be very strong despite the mountain wave. There will not
be enough mid to low level moisture for any precipitation to
form.

Tonight, the mountain wave strengthens and so does the flow within
it. There will not be a full mean state critical layer but flow at
400 mb to the lee of the mountains will be around 10-20 knots out of
the west. This will enhance the winds along and just east of the
Continental Divide with gusts up to 60 mph possible there. The
stability won't be strong enough to extend these winds very far east
as the town of Boulder should see gusts stay below 30 mph. The
increased winds and mixing across the CWA will result in warmer
temperatures than previous nights and nowhere is expected to have a
low below zero. Moisture will continue to be lacking so no
precipitation is expected.

.LONG TERM...(Tuesday through Sunday)
Issued at 434 AM MST Mon Jan 3 2022

Two shortwaves will usher in colder temperatures and snow for our
area Tuesday and Wednesday. The first will bring a cold front
early Tuesday, along with strong mid level winds. 650 mb flow will
increase to around 50 knots. There's a lot of shear, so we may not
see much amplification of the mountain wave, but it won't take
much to get close to high wind criteria in the mountains. We'll
continue to show gusts up to around 75 mph over the ridges and
higher east slopes, but those winds could drop down into the
mountain wave hot spots especially around Rocky Flats/Boulder.
West winds will spread across the plains behind the front in the
morning, and temperatures will likely drop into the 30s after
morning highs in the 40s. Winds could be near high wind criteria
along the northern border as well. We could have some issues with
drifting snow where the snow is still suitable for that.

There's not a lot of moisture or instability for the mountains at
first, though the winds will help squeeze out light to moderate
snowfall over the ridges Tuesday and Tuesday night with a little
snow upstream as well.

A stronger trough will bring in the next cold front during the day
Wednesday with the associated lift mainly Wednesday afternoon and
night. There's gradual convergence in the forecast on how strong
the push of cold air is, but there are still quite a few solutions
that are colder than our forecast. Our model blend seemed cold
enough Wednesday with a big gradient from southwest to northeast.
We did drop Thursday's highs a little more to keep them mainly in
the 20s on the plains, thinking the base of a mountain wave will
likely be in the foothills and separating the cold from the warmer
air over the mountains.

Not much to argue over our blended snow forecast for late
Wednesday into Thursday. It smooths out banded structures in the
individual models and shows a preference for northern areas where
the moisture depth and instability will be a bit greater. QG
forcing looks to be moderate without a lot of instability, so
we've generally got a 1 to 3 inch forecast to start with favoring
areas north of Denver and right against the foothills. The
mountains will pile up quite a bit of snow over 48 hours, but
there may not be a period of real heavy snow. If there is, it
would probably be Wednesday afternoon and evening. The wind will
be the bigger problem, blowing the moderate snowfall around. After
some decrease Tuesday night, the winds come up again with 50-60
knots at 650 mb with the trough passage late Wednesday. Again it's
not a situation for an amplified wave, but still plenty of wind!

Warming aloft comes fast Thursday, but the plains will be stuck in
the cold air. There should be good downslope over the foothills
that will work on eroding the cold air and may bring some warming
to the base of the mountains by afternoon. This should make better
progress on Friday, but the cold air will linger on the plains
with the base of the mountain wave continuing to separate the two
air masses. We accentuated the temperature gradient, but it might
be even more impressive. It could be near 60 in Boulder with
temperatures near freezing in the valleys of Weld county.

Mixed signals on the next trough for Saturday or Sunday, but it
looks weaker as it's trying to shear apart as it approaches. We
should get some lift/moisture for a little mountain snow, but
there may not be much cooling or lift for the plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1015 AM MST Mon Jan 3 2022

VFR conditions through the TAF period. Light and variable winds
are expected this afternoon and evening with drainage flow
overnight. Stronger west-northwesterly winds will be possible near
or after 18z tomorrow though it appears the best potential for
stronger WNW gusts will be sometime between 20-23z or so.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Hiris
SHORT TERM...Danielson
LONG TERM...Gimmestad
AVIATION...Hiris
Hazardous weather outlook, Jan 3, 10:54 AM MST, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1054 AM MST Mon Jan 3 2022

COZ030>051-041800-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1054 AM MST Mon Jan 3 2022

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Temperatures will warm into the upper 40s to low 50s today across
the plains, though areas near Greeley will likely remain in the
20s to 30s. Stronger winds are expected to develop across the
Front Range mountains overnight, with a few gusts up to 65 mph
possible. Mild low temperatures are likely in the foothills and urban
corridor, with lows in the single digits over Middle and North
Park and in the 10s to 20s for the rest of the plains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Expect windy conditions over the higher mountains and Front Range
foothills Tuesday, with gusts in the 40 to 60 mph range. There could
be a period with gusts up to 75 mph in wind prone foothills areas
on Tuesday. A series of fronts will bring colder temperatures again
for the middle of the week. Snow is likely in the mountains Tuesday
through Thursday, with strong winds causing extensive blowing and
drifting snow. A period of snow is also likely on the plains late
Wednesday and Wednesday night. Snow will likely return to the
mountains again on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:37 PM MSTWinter Storm WatchBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more24 hr

Nearby

High Wind Warnings in Colorado, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.